Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

March 28, 2021Anson County, Montgomery County, Stanly County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 28, 2021, 2:09 AM EDT for Anson County, Montgomery County, Stanly County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 2:09 AM EDT (06:09 UTC)
Expired
Mar 28, 2021, 3:15 AM EDT
In force
66 min
Issued by
NWS Raleigh, NC

Counties Anson County, NC, Montgomery County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 162 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS82 KRAH 280609
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
209 AM EDT Sun Mar 28 2021
 
NCZ073-074-083-084-280715-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
209 AM EDT Sun Mar 28 2021

...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...WESTERN
RICHMOND AND STANLY COUNTIES UNTIL 315 AM EDT...

At 208 AM EDT, Doppler radar was tracking a strong thunderstorm near
Marshville, or 13 miles east of Monroe, moving northeast at 40 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Albemarle, Wadesboro, Troy, Badin Lake, Biscoe, Ansonville, Plyler,
Midland, Polkton and Locust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3550 8030 3551 7977 3519 7980 3480 7991
      3481 8032 3519 8028 3517 8035 3518 8037
      3516 8044 3519 8051
TIME...MOT...LOC 0608Z 228DEG 33KT 3496 8031 

$$

Leins

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:50 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 28, 1:50 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
150 AM EDT Sun Mar 28 2021

.SYNOPSIS...
A warm front will lift northward across central NC this morning. A
strong cold front will surge east across the state this afternoon
and early evening. Cool and dry high pressure for Sunday night and
Monday. Yet, another storm system will affect the region mid-week,
followed by the potential for freezing overnight lows by Friday and
Saturday.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 138 AM Sunday...

...Windy and warm ahead of a strong cold front with S-SW winds at 20-
30 mph with gusts to over 40 mph...

...An organized line of severe thunderstorms expected to cross the
region during the afternoon and early evening Sunday...

...Damaging wind gusts is the main severe threat, but large hail and
isolated tornadoes are also possible...

The primary forecast challenges today are timing of the main line of
thunderstorms and the severe threat.

WAA showers/thunderstorms were already developing and overspreading
upstate SC into our western Piedmont of NC. This convection is
elevated above the stable near surface layer extending over the
western Piedmont of NC into upstate SC. Note the light NE flow over
much of western NC into SC, where the low level in-situ CAD
conditions were in place. The warm front extended the developing low
pressure over the Mid-Mississippi Valley region eastward across
southern TN, northern GA, SC, and southeastern NC. This front is
expected to slowly lift northward this morning as the first round of
convection remains elevated. This initial round of showers/storms
should move from the Charlotte area NE into the Triad and Triangle
Areas between 06z and 10z, or so. Then, this round should lift on
into VA toward sunrise. Again, this convection will be tame in
comparison to the potential convective event later today.

Even the hi-res models have timing differences for the expected pre-
frontal or frontal convection later this morning into the afternoon.
The HRRR is the quickest to bring a line eastward out of the
Mountains and through much of the Piedmont by early to mid
afternoon. Other guidance including the GFS and old run of the EC
are slower and more intense with our convection during peak heating.

Given the intense thunderstorms upstream over much of northern
Tennessee (moving rapidly ENE) now, with additional strong to severe
storms back along the new low pressure and cold front extending near
Memphis to west of Nashville, there is the potential for either of
these solutions to verify at the current time.

It appears for now that the most likely scenario is for an intense
line of thunderstorms will push east across our region (from early
afternoon NW and late afternoon in the east). Since the initial
convection this morning should have moved north, the warm advection
and mixing in the warm sector should overtake most of central NC by
late morning. The low level winds just above the surface will
increase to 50-60 knots. The best heating should occur in the south
and east where 70s to lower 80s will again be expected. If the
heating is realized, with the projected surface dew points in the
lower to mid 60s, the resultant MLCapes would reach or exceed 1500
J/kg. The fast moving front/line of convection would be able to tap
into some of the very strong winds to potentially produce surface
gusts in the stronger storms to 60+ mph. If the in-situ CAD
conditions remain in place over the NW-N Piedmont longer and/or if
the convection arrives late morning or more quickly per the latest
HRRR, then this would reduce the severity of the damaging wind
threat there.

Otherwise, the line should quickly exit the I-95 corridor by early
evening. This will be followed by breezy NW winds this evening,
clearing skies, and cooling temperatures into the mid 30s to mid
40s by early Monday morning.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...

Surface high pressure will quickly move across the area on Monday,
with a much cooler and dryer air mass filtering into the area. This
will result in a return to dry weather, with high temperatures in
the 60s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 640 PM Saturday...

Tuesday through Wednesday: Surface high pressure will quickly move
across the area on Monday, with a much cooler and dryer airmass
filtering into the area. This will result in a return to dry weather
for the start of next week, with high temps back in the 60s. As the
surface high shifts further offshore Monday night into Tuesday a mid
level disturbance will lift northeastward from the northern Gulf of
Mexico spreading showers back across the area Tuesday morning into
Wednesday. However, confidence on the track of the system and timing
and where the surface front will be remain low, along with when we
will see precip spread back into our area. The 00Z and 12z/27 medium
range guidance continues to trend slower with spreading precip back
into the area from the south. Have delayed PoPs till late Tuesday
and into Wednesday. Will need to keep an eye on this system as we
will likely see some sort of in-situ CAD develop, and possibly
storms (possibly strong to severe). Temps during this period will be
challenging as well, largely driven by the precip and actual track
of the system. For now will go with highs generally in the 60s for
Tuesday, with mid 60s to mid 70s on Wednesday (low confidence
though). Low are expected to be in the 40s and 50s.

Wednesday night through Friday: The mid/upper level flow pattern
will amplify mid week as a deepening trough drives another strong
cold front through the area Wednesday evening and into early
Thursday, along with band of showers and thunderstorms, some of
these storms could be severe depending on the amount of instability
we have (poor diurnal timing). Dry weather is expected to return by
Thursday afternoon with much colder air will filtering in behind the
cold front to end the work week, with some freezing temperatures
possible Friday and possibly Saturday mornings.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 150 AM Sunday...

Areas of IFR to LIFR conditions with low clouds and fog can
be expected through 12z-14z. Scattered showers and thunderstorms
are also expected through 12z. A strong and gusty SW wind at 20-25kt
will gust to near 40kt this afternoon out ahead of a cold front. The
front should be accompanied by a line of convection, timing of which
should be early afternoon in the Triad, mid afternoon around KRDU,
then late afternoon KFAY to KRWI. This could change.

After the front passes, NW winds at 20kt will gust to 25kt for a
time this evening. A return to VFR conditions are otherwise
expected.

Outlook: VFR conditions in high pressure will follow until the next
frontal system and cold air damming --with rain and LIFR-IFR
conditions-- affects cntl NC Tue-Wed.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett/MWS
NEAR TERM...Badgett
SHORT TERM...CBL
LONG TERM...CBL/BSD
AVIATION...Badgett/CA
Hazardous weather outlook, Mar 27, 8:14 PM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
814 PM EDT Sat Mar 27 2021

NCZ007>011-021>028-038>043-073>078-083>086-088-089-290015-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
814 PM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A line of thunderstorms is expected to push quickly from west to
east through our region Sunday afternoon and early evening. Damaging
winds in excess of 60 mph will be possible. An isolated tornado
cannot be ruled out. The timing of the line should be mid-afternoon
in the Triad, late afternoon in the Triangle to near Fayetteville,
and early evening along the Interstate 95 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Mar 27, 9:59 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     2 ESE HILLSBOROUGH      36.06N 79.06W
03/27/2021                   ORANGE             NC   PUBLIC

            A FEW TREES DOWN ON THE OCCONEECHEE GOLF
            COURSE. TIME ESTIMATED BY RADAR.

&&

AS
Local storm report, Mar 27, 10:11 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             KENLY                   35.60N 78.13W
03/27/2021  E1.00 INCH       JOHNSTON           NC   TRAINED SPOTTER

            SKYWARN OBSERVER REPORTEDL QUARTER SIZE HAIL
            NEAR KENLY, NC.

&&

AS
Local storm report, Mar 27, 10:16 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             1 SSE WILSON            35.72N 77.92W
03/27/2021  E1.00 INCH       WILSON             NC   TRAINED SPOTTER

            SKYWARN SPOTTER ESTIMATED QUARTER SIZED HAIL
            NEAR THE INTERSECTION OF NORRIS BLVD AND
            LODGE ST IN WILSON, NC.

&&

AS
Local storm report, Mar 27, 10:47 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             KENLY                   35.60N 78.13W
03/27/2021  E1.00 INCH       JOHNSTON           NC   TRAINED SPOTTER

            SKYWARN OBSERVER REPORTED QUARTER SIZE HAIL
            NEAR KENLY, NC.

&&

AS
Local storm report, Mar 27, 11:10 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1110 PM EDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             4 ESE MIDWAY            35.96N 80.20W
03/27/2021  M0.25 INCH       DAVIDSON           NC   TRAINED SPOTTER

            SPOTTER REPORTS PEA SIZED HAIL.

0225 PM     HAIL             1 SSW SEDGE GARDEN      36.08N 80.14W
03/27/2021  M0.25 INCH       FORSYTH            NC   PUBLIC

            PUBLIC REPORTS OF PEA SIZED HAIL SOUTHWEST
            OF SEDGE GARDEN.

0229 PM     HAIL             6 ENE WELCOME           35.94N 80.16W
03/27/2021  M1.00 INCH       DAVIDSON           NC   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL ON MIDWAY
            SCHOOL ROAD NEAR THOMASVILLE.

0232 PM     HAIL             4 WSW THOMASVILLE       35.87N 80.14W
03/27/2021  U0.50 INCH       DAVIDSON           NC   PUBLIC

            REPORT OF HALF INCH SIZED HAIL WEST OF
            THOMASVILLE.

0235 PM     HAIL             1 ENE THOMASVILLE       35.89N 80.05W
03/27/2021  M0.70 INCH       DAVIDSON           NC   PUBLIC

            PUBLIC REPORTS DIME SIZED HAIL NORTHEAST OF
            THOMASVILLE.

0237 PM     HAIL             3 NNE THOMASVILLE       35.93N 80.06W
03/27/2021  E1.00 INCH       DAVIDSON           NC   PUBLIC

            PUBLIC ESTIMATED QUARTER SIZED HAIL IN
            NORTHERN DAVIDSON COUNTY NEAR THE HIGH POINT
            CITY LINE. TIME ESTIMATED BY RADAR.

0256 PM     TSTM WND DMG     4 SSW PLEASANT GARDEN   35.91N 79.81W
03/27/2021                   GUILFORD           NC   911 CALL CENTER

            911 CALL CENTER REPORTED A TREE DOWN NEAR
            DAVIS MILL ROAD AND RANDLEMAN ROAD.

0300 PM     HAIL             5 WSW CLIMAX            35.89N 79.81W
03/27/2021  E1.50 INCH       RANDOLPH           NC   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS OF HAIL RANGING FROM
            QUARTER TO PING PONG SIZE NEAR LEVEL CROSS.

0300 PM     TSTM WND DMG     5 NNW RANDLEMAN         35.88N 79.82W
03/27/2021                   RANDOLPH           NC   911 CALL CENTER

            911 CALL CENTER REPORTS DOWNED TREES ON
            INTERSTATE 73 NEAR THE THE LEVEL CROSS EXIT.

0306 PM     TSTM WND DMG     1 SSW CLIMAX            35.91N 79.73W
03/27/2021                   GUILFORD           NC   911 CALL CENTER

            911 CALL CENTER REPORTED A DOWNED TREE NEAR
            THE INTERSECTION OF NC-62 AND RACINE ROAD
            WEST OF CLIMAX, NC.

0353 PM     TSTM WND GST     5 ESE COLFAX            36.10N 79.94W
03/27/2021  M42 MPH          GUILFORD           NC   ASOS

            36KT GUST RECORDED AT GSO ASOS.

0402 PM     TSTM WND DMG     2 ESE HILLSBOROUGH      36.06N 79.06W
03/27/2021                   ORANGE             NC   PUBLIC

            A FEW TREES DOWN ON THE OCCONEECHEE GOLF
            COURSE. TIME ESTIMATED BY RADAR.

0434 PM     HAIL             2 E FINGER              35.38N 80.34W
03/27/2021  E0.75 INCH       STANLY             NC   PUBLIC

            PUBLIC REPORT OF PENNY SIZED HAIL NEAR THE
            STANLY CO. AND CABARRUS CO. LINE.

0438 PM     HAIL             3 NW ULAH               35.67N 79.87W
03/27/2021  E1.00 INCH       RANDOLPH           NC   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED 1 INCH HAIL 5
            MILES SOUTHWEST OF ASHEBORO.

0502 PM     HAIL             3 NNW RALEIGH           35.87N 78.67W
03/27/2021  U1.00 INCH       WAKE               NC   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NORTH OF
            RALEIGH.

0505 PM     TSTM WND DMG     2 NE RALEIGH            35.85N 78.64W
03/27/2021                   WAKE               NC   BROADCAST MEDIA

            BROADCAST MEDIA WRAL REPORTS TREES DOWN NEAR
            LAKEMONT DRIVE AND NORTHWOOD DRIVE.

0510 PM     HAIL             1 SE EAGLE SPRINGS      35.29N 79.64W
03/27/2021  E1.00 INCH       MOORE              NC   EMERGENCY MNGR

            EMERGENCY MANGER REPORTED QUARTER SIZE HAIL
            NEAR THE INTERSECTION OF HWY-705 AND NC-211.

0510 PM     HAIL             EAGLE SPRINGS           35.30N 79.65W
03/27/2021  E1.75 INCH       MOORE              NC   EMERGENCY MNGR

            EMERGENCY MANGER REPORTED GOLF BALL SIZE
            HAIL NEAR EAGLE SPRING, NC.

0511 PM     HAIL             LEMON SPRINGS           35.38N 79.20W
03/27/2021  E1.75 INCH       LEE                NC   BROADCAST MEDIA

            BROADCAST MEDIA WRAL SHOWS IMAGES OF GOLF
            BALL SIZE HAIL NEAR THE HARNETT CO. AND LEE
            CO. LINE IN LEMON SPRINGS, NC.

0515 PM     HAIL             CAMERON                 35.33N 79.25W
03/27/2021  E1.75 INCH       MOORE              NC   BROADCAST MEDIA

            BROADCAST MEDIA WRAL SHOWS IMAGES OF GOLF
            BALL SIZE HAIL NEAR THE AREA OF CAMERON, NC.

0532 PM     HAIL             3 NE PINEVIEW           35.33N 79.04W
03/27/2021  E1.00 INCH       HARNETT            NC   BROADCAST MEDIA

            BROADCAST MEDIA WRAL SHARES IMAGES OF
            QUARTER SIZE HAIL NEAR BARBEQUE, NC.

0540 PM     HAIL             6 SSE SEMINOLE          35.38N 78.94W
03/27/2021  E0.50 INCH       HARNETT            NC   PUBLIC

            PUBLIC REPORTS HALF INCH SIZE HAIL WEST OF
            LILLINGTON.

0545 PM     HAIL             2 NW MIDDLESEX          35.81N 78.22W
03/27/2021  M0.50 INCH       NASH               NC   PUBLIC

            PUBLIC REPORTS OF HALF INCH SIZE HAIL NEAR
            WHITE HOUSE ROAD AND MASSEY ROAD.

0609 PM     HAIL             5 SE CLAYTON            35.59N 78.41W
03/27/2021  E1.00 INCH       JOHNSTON           NC   PUBLIC

            PUBLIC ESTIMATED QUARTER INCH HAIL NEAR EXIT
            326 ON US-70.

0618 PM     HAIL             BENSON                  35.38N 78.54W
03/27/2021  E1.00 INCH       JOHNSTON           NC   911 CALL CENTER

            911 CALL CENTER RELAYED A REPORT OF QUARTER
            SIZE HAIL NEAR BENSON, NC.

0618 PM     FUNNEL CLOUD     BENSON                  35.38N 78.54W
03/27/2021                   JOHNSTON           NC   911 CALL CENTER

            MULTIPLE REPORTS OF A FUNNEL CLOUD NEAR
            BENSON, NC.

0621 PM     HAIL             1 SSE WILSON            35.72N 77.92W
03/27/2021  E1.00 INCH       WILSON             NC   TRAINED SPOTTER

            SKYWARN SPOTTER ESTIMATED QUARTER SIZED HAIL
            NEAR THE INTERSECTION OF NORRIS BLVD AND
            LODGE ST IN WILSON, NC.

0622 PM     HAIL             1 NNE WILSON            35.75N 77.91W
03/27/2021  E0.75 INCH       WILSON             NC   PUBLIC

            PUBLIC ESTIMATED PENNY SIZE HAIL NORTH OF
            WILSON.

0633 PM     HAIL             5 NW SARATOGA           35.70N 77.85W
03/27/2021  E1.75 INCH       WILSON             NC   FIRE DEPT/RESCUE

            EAST NASH VOLUNTEER FIRE DEPARTMENT REPORTED
            GOLF BALL SIZE HAIL NEAR US-264 ALT E AND
            LANDFILL ROAD.

0643 PM     HAIL             KENLY                   35.60N 78.13W
03/27/2021  E1.00 INCH       JOHNSTON           NC   TRAINED SPOTTER

            SKYWARN OBSERVER REPORTED QUARTER SIZE HAIL
            NEAR KENLY, NC.

0705 PM     HAIL             3 SE PIKEVILLE          35.47N 77.94W
03/27/2021  E0.75 INCH       WAYNE              NC   PUBLIC

            PUBLIC ESTIMATED PENNY SIZE HAIL SOUTHEAST
            OF PIKEVILLE.

&&
Special weather statement, Mar 28, 2:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
209 AM EDT Sun Mar 28 2021

NCZ073-074-083-084-280715-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
209 AM EDT Sun Mar 28 2021

...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...WESTERN
RICHMOND AND STANLY COUNTIES UNTIL 315 AM EDT...

At 208 AM EDT, Doppler radar was tracking a strong thunderstorm near
Marshville, or 13 miles east of Monroe, moving northeast at 40 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Albemarle, Wadesboro, Troy, Badin Lake, Biscoe, Ansonville, Plyler,
Midland, Polkton and Locust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3550 8030 3551 7977 3519 7980 3480 7991
      3481 8032 3519 8028 3517 8035 3518 8037
      3516 8044 3519 8051
TIME...MOT...LOC 0608Z 228DEG 33KT 3496 8031

Leins

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:39 AM EDTSpecial Weather StatementRAHRandolph66 min
Mar 28, 3:24 AM EDTSpecial Weather StatementRAHAlamance, Orange, Person66 min
Mar 28, 3:26 AM EDTSpecial Weather StatementRAHLee, Moore64 min
Mar 28, 4:26 AM EDTSpecial Weather StatementRAHHarnett, Johnston79 min
Mar 28, 5:54 AM EDTSpecial Weather StatementRAHFranklin, Wake51 min
Mar 28, 6:39 AM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren66 min
Mar 28, 2:09 PM EDTSpecial Weather StatementRAHLee, Moore36 min
Mar 28, 2:27 PM EDTSpecial Weather StatementRAHFranklin33 min
Mar 28, 2:39 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Nash, Wake36 min
Mar 28, 2:45 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake30 min
Mar 28, 2:51 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash39 min
Mar 28, 3:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash59 min
Mar 28, 3:18 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 1 more57 min
Mar 28, 3:50 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson40 min
Mar 28, 3:59 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Wayne61 min
Mar 28, 6:31 PM EDTSpecial Weather StatementRAHForsyth29 min
Mar 28, 7:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Mar 28, 7:14 PM EDTSpecial Weather StatementRAHDavidson, Randolph61 min
Mar 28, 7:46 PM EDTSpecial Weather StatementRAHStanly59 min
Mar 28, 7:50 PM EDTSpecial Weather StatementRAHGranville, Person40 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.